Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Liver enzyme test done, high SGPT, SGOT, bilrubin levels. Causes for elevated levels?

hello..warm regards...respected doctor..i got some test done of sgot sgpt and full liver functioning test...the values are not high but as high as could not be imagined..sgot value has come near 1500 and sgpt value has come to 3500.. bilirubin direct has has also come around .54..what could be the reasons and what exactly is it...?
Asked On : Sat, 13 Oct 2012
Answers:  1 Views:  376
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Gastroenterologist, Surgical 's  Response
Thanks for writing in.
The presence of such high levels of liver enzymes suggests active inflammation anf functional derrangement of the liver cells. this can be due to avariety of causes such as, hepatitis B, C infection, cirrhosis, fatty liver, portal fibrosis, auto immune hepatitis or even drug induced. You will have to undergo a battery of radiological and hematological investigations to find the cause and rectify it at the earliest.
With regards
Answered: Sun, 14 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor